Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Under ATT for tubercular lymphadenopathy. Elevated SGOT levels after treatment. Reason?

Dear Doctor, A year ago, I was diagnosed for tubercular lymphadenopathy and I was put under ATT. The treatment was for one full year and the doctor told me that I was responding well to it. At the end of the treatment, I was told to check my SGPT and ESR levels. Both turned out to be normal, but additionally I also checked my SGOT (the usual practice during the course of the treatment had been to get my SGOT and SGPT checked regularly). The SGOT reading turned out to be 45 U/L as opposed to the normal level of 0-38 U/L. Is this something to be concerned about? Is it because I have stopped the medication - I had normal SGOT and SGPT values when I checked them at 9 months of treatment. I plan to get them checked again after a couple of months - in the mean time is there any precautions I must take?
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  68
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Pulmonologist 's  Response
Hi ssajin2008
Thanks for coming to HCM
rising liver enzymes related to TB can be due to two conditions....eitherl miliary tb affecting liver or hepatotoxic effect of antitubercular drugs especially isoniazide, rifampicin and pyrazinamide ie ATT induced hepatitis.
It is the SGPT which is considered most. the level must rise by more than 3 times normal to have any concern....SGOT level of 45 has got no much clinical significance....

The two enzyme level are the result of hepatocellular if you want to have preacaution you may avoid hepatotoxic drugs....but I don't think it is needed at the level of 45....

don't be panic
best wishes
Answered: Tue, 2 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor